MAUDE Adverse Event Report: MEDCAD ACCUSHAPE; PEEK PATIENT-SPECIFIC CRANIAL IMPLANT

MEDCAD ACCUSHAPE; PEEK PATIENT-SPECIFIC CRANIAL IMPLANT
Model Number MC-SPK40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation into the event is ongoing.A follow-up will be filed upon completion of the investigation.
 
Event or Problem Description
The patient specific cranial implant was reportedly explanted after the patient presented an infection post-operatively.
 
Additional Manufacturer Narrative
On may 26, 2021, medcad was informed by complainant via telephone call about the accushape peek cranial implant being reportedly explanted after the patient presented an infection post-operatively.The patient-specific cranial implant was used for treatment and not diagnosis.The weight of the patient was not provided by the complainant in the initial report.A response to the surgeon responsible for this case was sent in the form of a letter on june 29, 2021.The response included an attempt to retrieve more information surrounding the event including the weight of the patient at the time of the surgery.An additional contact attempt to receive more information for this event was made on july 09, 2021.Both attempts to retrieve this information have been met with no response.The device history record for this case was reviewed to determine whether any nonconformances related to the production of the device in question may have contributed to the patient infection.The inspection records for the device showed passing results against device specifications approved by the surgeon responsible for this case.Investigation of the production records found no nonconformances that may have contributed to the patient infection and indicated that the device in question was produced according to medcad standards.The investigation for this case found no direct cause for the patient infection.If additional information is provided to medcad, an additional follow up report will be submitted.

Brand Name
ACCUSHAPE
Common Device Name
PEEK PATIENT-SPECIFIC CRANIAL IMPLANT
Manufacturer (Section D)
MEDCAD
501 south second ave
suite a1000
dallas TX 75226
MDR Report Key12071964
Report Number3009196021-2021-00005
Device Sequence Number14640684
Product Code GXN
UDI-Device Identifier00810007630120
UDI-Public(01)00810007630120(10)215535RAM
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K110684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMC-SPK40
Device Catalogue NumberMC-SPK40
Device Lot Number215535 RAM
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date06/25/2021
Supplement Report FDA Received Date07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR